Stochastic theory of spin relaxation in liquids

Dattagupta, S. ; Blume, M. (1976) Stochastic theory of spin relaxation in liquids Physical Review A, 14 (1). pp. 480-494. ISSN 1050-2947

Full text not available from this repository.

Official URL:

Related URL:


A stochastic theory of line shape is considered for describing molecular reorientational processes in liquids. The theory takes into account both secular and nonsecular terms in the interaction Hamiltonian. A general solution for the line shape is given in a matrix form by assuming a Markovian modulation for the random process. The usefulness of the theory is demonstrated by doing perturbation theory calculations in the motionally narrowed limit. A resolvent-operator technique is employed for collecting higher-order terms in perturbation theory. Two models for molecular motion, (i) rotational diffusion and (ii) strong-collision approximation, are treated and their predictions compared. In the case of the rotational-diffusion model, the results are illustrated by considering a g-tensor interaction in liquids. Expressions for line width and shift are given up to fourth order in perturbation theory, and a detailed comparison is made with the existing theories.

Item Type:Article
Source:Copyright of this article belongs to American Physical Society.
ID Code:9189
Deposited On:29 Oct 2010 11:25
Last Modified:30 May 2011 05:05

Repository Staff Only: item control page